MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number G10544
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guidewire included in the neff percutaneous access set unraveled during a four-vessel procedure on a patient of unspecified age and gender.The procedure was completed by using a new device.A photo provided by the customer confirmed the device failure.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
E1: occupation: radiology/doctor.G4: pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on (b)(6) 2024, it was confirmed that the device did not make patient contact.The wire was not manipulated and/or withdrawn through the needle.There was difficulty experienced when advancing the wire through the needle.The wire unraveled just before the needle had passed through.The patient did not have tortuous anatomy.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.It was reported that the guidewire included in the neff percutaneous access set unraveled during a four-vessel procedure on a patient of unspecified age and gender.The procedure was completed by using a new device.It was confirmed that the device did not make patient contact.The wire was not manipulated and/or withdrawn through the needle.There was difficulty experienced when advancing the wire through the needle.The wire unraveled just before the needle had passed through.The patient did not have tortuous anatomy.A photo provided by the customer confirmed the device failure.No adverse effects or additional procedures for the patient were reported due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, and instructions for use (ifu) for the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device found relevant nonconformances that could have contributed to the reported failure mode, in which all the nonconforming devices were scrapped.It should be noted that there was one other complaint associated with the final product lot number.Cook also reviewed product labeling: this product is not supplied with an instructions for use (ifu) pamphlet.A label is attached to the wire guide holder indicating not to withdraw or manipulate the wire guide through the needle.Evidence gathered upon review of dmr, product labeling, and dhr, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, no product returned, and the results of our investigation, it was concluded that a cause for the complaint could not be established.It¿s possible the wire was damaged and became stuck in the needle and unraveled, however cook cannot confirm this.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20346294
Report Number1820334-2024-01295
Device Sequence Number15459893
Product Code KGZ
UDI-Device Identifier00827002105447
UDI-Public(01)00827002105447(17)270721(10)NS16166728
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG10544
Device Catalogue NumberNPAS-100-RH-NT
Device Lot NumberNS16166728
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/29/2024
Supplement Date Received by Manufacturer10/16/2024
01/10/2025
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/22/2024
01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown